Florida, 2004

Lightning Strike in Florida, June 24, 2004

June 24, 2004 · NWS JAX · 1 event in 1 county or zone

Lightning stuck home and destroyed the inside of a private residence.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Lightning stuck home and destroyed the inside of a private residence. "There was nothing recognizable from the master bedroom except for the springs of the bed."

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 1:00 PM EST, 7 hours earlier.

Area forecast discussion, Jun 24, 1:00 PM EST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT THU JUN 24 2004

.SHORT TERM...
CURRENTLY CONVECTION IS SUPPRESSED AND CONSEQUENTLY TEMPERATURES ARE
RISING OVER THOSE OF RECENT DAYS.  EXPECT AFTERNOON CONVECTION TO BE
SCATTERED AND BREAK OUT FIRST IN THE LOWER SUWANNEE VALLEY THEN
SPREAD NORTHWARD AND EAST TO THE GEORGIA COAST.   A SECOND LATER
PERIOD OF CONVECTION IS LIKELY ALONG THE EAST COAST AS AN INLAND
CONVERGENCE BOUNDARY AND THE SEA BREEZE FORCING COMBINE.
QUASIFRONTAL BOUNDARY IN NORTH/CENTRAL GEORGIA WILL CONTINUE TO
OSCILLATE AS IMPULSES TRACK ALONG IT...BUT WILL HOLD NORTH OFTHE
AREA UNTIL SUNDAY.  WEEKEND WEATHER LOOKS TO BE SLIGHTLY WETTER THAN
NORMAL PARTICULARLY FOR SUNDAY AND MONDAY AFTERNOONS.
&&

.LONG TERM...
TREND FOR NORMAL SUMMER REGIME CONTINUES LATER IN THE WEEK WITH
SCATTERED MOSTLY PM STORMS.
&&

.MARINE...
GENERALLY LIGHT TO MODERATE WINDS BELOW 15 KNOTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 70 90 / 20 50 40 50
SSI 77 90 74 90 / 30 40 30 40
JAX 74 93 72 92 / 30 40 30 40
SGJ 75 89 74 91 / 30 40 30 40
GNV 73 94 70 92 / 20 40 30 40
OCF 73 94 71 93 / 30 40 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

WELSH/HESS
Hazardous weather outlook, Jun 24, 5:00 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT THU JUN 24 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
532 AM EDT THU JUN 24 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS
AFTERNOON WITH THE HEATING OF THE DAY WITH THE GREATEST COVERAGE
ACROSS THE GEORGIA PORTION AND ALONG THE EAST COAST. SOME STRONG
STORMS ARE EXPECTED...CAPABLE OF PRODUCING WINDS TO 45 MPH ALONG WITH
SMALL HAIL. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS WELL WITH THE
GREATEST CHANCE THROUGH THE SUWANNEE VALLEY AND INTO COASTAL
SOUTHEAST GEORGIA OR ALONG AND NORTH OF INTERSTATE 10 AND ALONG AND
EAST OF INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY...
SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH WEDNESDAY. THE STRONGEST STORMS EACH DAY WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

In the hours before

Special weather statement, Jun 24, 5:05 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT THU JUN 24 2004

GAZ162-163-242245-
CLINCH GA-ECHOLS GA-
605 PM EDT THU JUN 24 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM
EDT...

AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTH OF NEEDMORE...
OR ABOUT 10 MILES NORTHWEST OF FARGO...MOVING NORTHEAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEEDMORE AND HIGHWAY 441 NORTH OF FARGO THROUGH 645 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jun 24, 5:32 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT THU JUN 24 2004

GAZ136-153-242300-
INLAND GLYNN GA-WAYNE GA-
632 PM EDT THU JUN 24 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN AND WAYNE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID UNTIL 700
PM EDT...

AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER THALMANN...OR ABOUT 12 MILES
NORTHWEST OF DOCK JUNCTION...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STERLING AND EVERETT
THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 24, 5:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 PM EDT THU JUN 24 2004

GAZ134-135-242330-
APPLING GA-BACON GA-
652 PM EDT THU JUN 24 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM
EDT...

AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ALMA...MOVING NORTHEAST
AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ALMA...NEW LACY AND BAXLEY THROUGH 730 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jun 24, 6:03 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT THU JUN 24 2004

GAZ136-242345-
WAYNE GA-
703 PM EDT THU JUN 24 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT...

AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SCREVEN...OR ABOUT 8
MILES NORTH OF PATTERSON...MOVING NORTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM AND JESUP
THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 24, 6:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT THU JUN 24 2004

GAZ150-242345-
WARE GA-
705 PM EDT THU JUN 24 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF NEEDHAM...OR
ABOUT 5 MILES SOUTHWEST OF WAYCROSS...MOVING NORTHEAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH 745 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Jun 24, 7:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             5 NW WAYCROSS           31.26N 82.42W
06/24/2004  0.75 INCH        WARE               GA   EMERGENCY MNGR

            911 REPORTED DIME SIZE HAIL

0641 PM     TSTM WND GST     ALMA                    31.54N 82.48W
06/24/2004  47 MPH           BACON              GA   OFFICIAL NWS OBS

            41 KNOT WIND GUST AT ALMA ASOS

0641 PM     TSTM WND DMG     ALMA                    31.54N 82.48W
06/24/2004                   BACON              GA   EMERGENCY MNGR

            METAL STRUCTURE BLOWN ONTO RUNWAY AT BACON COUNTY AIRPORT

0645 PM     TSTM WND DMG     ALMA                    31.54N 82.48W
06/24/2004                   BACON              GA   EMERGENCY MNGR

            911 REPORTED TREES AND POWERLINES DOWN IN ALMA

0736 PM     TSTM WND DMG     5 SW JESUP              31.55N 81.95W
06/24/2004                   WAYNE              GA   EMERGENCY MNGR

            911 REPORTED TREES DOWN ON HIGHWAY 84

0740 PM     TSTM WND DMG     5 N ODUM                31.74N 82.03W
06/24/2004                   WAYNE              GA   EMERGENCY MNGR

            911 REPORTED TREES DOWN ON HIGHWAY 169

&&

CAMP

The radar

The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Marion

When
June 24, 8:00 PM EST
Where
Marion County, Summerfield
Reported by
NEWSPAPER
Coordinates
29.210, -82.057 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413186.